Alert archive / Alabama / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 65, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at May 21, 2022, 6:54 PM CDT for Jefferson County, Walker County, Alabama. It was in force for 37 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2022, 6:54 PM CDT (23:54 UTC)
- Expired
- May 21, 2022, 7:31 PM CDT
- In force
- 37 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jefferson County, AL, Walker County, AL
The radar
The Birmingham radar (KBMX), 57 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 6:57 PM CDT | HAIL 1.25 | 2 Nne Little Shoal, AL | REPORT OF HALF-DOLLAR SIZED HAIL IN DRIFTWOOD, AL, NEAR FRANKLIN FERRY BRIDGE. TIME ESTIMATED BY RADAR. |
| May 21, 6:58 PM CDT | HAIL 1.5 | 3 Nnw Oak Grove, AL | PING BALL SIZED HAIL REPORTED AT THE DONALDSON CORRECTIONAL FACILITY. TIME ESTIMATED BY RADAR. |
| May 21, 7:03 PM CDT | HAIL 2 | 4 Ne Little Shoal, AL | PHOTO ON TWITTER OF HAIL MEASURED AT 2 INCHES ON TAYLORS FERRY RD NEAR THE BLACK WARRIOR RIVER. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.9 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1822 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
916
WUUS54 KBMX 212354
SVRBMX
ALC073-127-220045-
/O.NEW.KBMX.SV.W.0065.220521T2354Z-220522T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
654 PM CDT Sat May 21 2022
The National Weather Service in Birmingham has issued a
* Severe Thunderstorm Warning for...
Southeastern Walker County in central Alabama...
West central Jefferson County in central Alabama...
* Until 745 PM CDT.
* At 654 PM CDT, a severe thunderstorm was located near Bull City, or
14 miles west of Hueytown, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Cordova, Pleasant Grove, Adamsville, Graysville, Sylvan Springs,
Mulga, Maytown, West Jefferson, Gorgas Steam Plant, Edgewater,
Quinton, Gorgas, Forestdale, Minor, Concord, Goodsprings, Barney,
Birmingport, Miller Steam Plant and Docena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3357 8687 3340 8718 3348 8729 3350 8729
3350 8727 3351 8726 3352 8727 3351 8730
3352 8732 3356 8732 3375 8721
TIME...MOT...LOC 2354Z 228DEG 17KT 3350 8723
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
86/Martin3 follow-up statements
048
WWUS54 KBMX 220009
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
709 PM CDT Sat May 21 2022
ALC073-127-220045-
/O.CON.KBMX.SV.W.0065.000000T0000Z-220522T0045Z/
Walker AL-Jefferson AL-
709 PM CDT Sat May 21 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHEASTERN WALKER AND WEST CENTRAL JEFFERSON COUNTIES...
At 709 PM CDT, a severe thunderstorm was located 7 miles south of
Gorgas Steam Plant, or 12 miles northwest of Hueytown, moving
northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Cordova, Pleasant Grove, Adamsville, Graysville, Sylvan Springs,
Mulga, Maytown, West Jefferson, Gorgas Steam Plant, Edgewater,
Quinton, Gorgas, Forestdale, Minor, Concord, Goodsprings, Barney,
Birmingport, Miller Steam Plant and Docena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3343 8713 3348 8723 3351 8726 3352 8726
3352 8727 3353 8728 3356 8732 3375 8721
3357 8687
TIME...MOT...LOC 0009Z 228DEG 17KT 3355 8717
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
86/Martin105
WWUS54 KBMX 220020
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
720 PM CDT Sat May 21 2022
ALC073-127-220045-
/O.CON.KBMX.SV.W.0065.000000T0000Z-220522T0045Z/
Walker AL-Jefferson AL-
720 PM CDT Sat May 21 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHEASTERN WALKER AND WEST CENTRAL JEFFERSON COUNTIES...
At 719 PM CDT, a severe thunderstorm was located near West Jefferson,
or 10 miles south of Dora, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Cordova, Pleasant Grove, Adamsville, Graysville, Sylvan Springs,
Mulga, Maytown, West Jefferson, Gorgas Steam Plant, Edgewater,
Quinton, Gorgas, Forestdale, Minor, Concord, Goodsprings, Barney,
Birmingport, Miller Steam Plant and Docena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3346 8707 3352 8719 3360 8730 3375 8721
3357 8687
TIME...MOT...LOC 0019Z 228DEG 17KT 3358 8712
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
86/Martin889
WWUS54 KBMX 220031
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
731 PM CDT Sat May 21 2022
ALC073-127-220040-
/O.CAN.KBMX.SV.W.0065.000000T0000Z-220522T0045Z/
Walker AL-Jefferson AL-
731 PM CDT Sat May 21 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WALKER AND WEST
CENTRAL JEFFERSON COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail is
still possible with this thunderstorm.
LAT...LON 3346 8707 3352 8719 3360 8730 3375 8721
3357 8687
TIME...MOT...LOC 0026Z 228DEG 17KT 3362 8707
$$
86/MartinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:57 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, May 21, 3:57 PM CDT, 2 hours 57 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 357 PM CDT Sat May 21 2022 .SHORT TERM... /Updated at 1245 PM CDT Sat May 21 2022/ Through Sunday. A challenging forecast looks to be in store through the short-term period as an unsettled pattern begins to take shape across the Southeast. A very moist and unstable air mass has taken over much of the region thanks to southerly flow across much of the atmospheric profile. As expected, showers and storms have developed to our south and are increasing in coverage as they move northward. Modified 12z KBMX sounding analysis this morning indicates the possibility of isolated severe storm development, especially across our southwest and southern counties. SBCAPE values of 4000-4500 will be common with enough cold air aloft and DCAPE values around 1500. Although PWATs are fairly low in terms of a true "wet microburst" setup, gusty winds and hail will be possible with any of these storms as we go through the afternoon and early evening. Likely PoPs remain in the forecast across the far south and southwest. As we go into the evening and overnight periods, westerly 500mb flow will develop as upper level shortwave activity is progged to move into Mississippi. There are still some indications that a complex of storms will develop and move eastward into northwestern portions of Central Alabama before midnight. We'll monitor convective trends closely to see if in fact that occurs and if activity is able to hold together. Muggy conditions return again tonight with low clouds developing after midnight once again. There is agreement among high-res guidance members that we'll see a relative lull in the convective activity through at least early Sunday morning, but showers and storms are expected to blossom by late morning and into the early afternoon. A surface front will slowly push southward with the potential for widespread to numerous storms to develop out ahead of the front. The challenge in terms of PoP forecasting on Sunday is that these storms will be mostly mesoscale boundary triggered. In other words, although we'll see widespread coverage of storms, we may still have a few spots that get left out in terms of measurable rainfall. For the folks that do see rainfall, it will be very welcomed, as much of Central Alabama has been on the dry side over the past couple of weeks. Severe storm chances will be limited as daytime heating will be tempered due to widespread clouds throughout much of the day. Low to mid 80s can be expected for highs in a majority of locations by Sunday afternoon. 56/GDG .LONG TERM... /Updated at 0340 PM CDT Sat May 21 2022/ Long term forecast trends remain wet, through at least the work week, with plenty of moisture and instability interacting with synoptic scale features. Have made some adjustments to pops based on timing of these features, but expect further refinement in future forecasts. Added cloud cover and rain chances will keep daytime highs in the 80s, closer to normal values for late May. 14 Previous long-term discussion: /Updated at 0400 AM CDT Sat May 21 2022/ Monday through Friday. An overall wetter, stormier period is forecast across Central Alabama throughout much of the long-term period. This will continue as we start off next week with southwesterly flow aloft overspreading much of the eastern CONUS. A subtropical ridge will remain to our east through this time, allowing for presence of southerly 925-850 mb flow Monday through Thursday. This suggests an enhanced reservoir of tropical theta-e content to spread north from the Gulf, leading to an overall moist/unstable boundary layer at times. Showers and thunderstorms will be a day-to-day likelihood as a result. In addition to the available moisture and instability through much of the period, various synoptic factors will be in play. This will begin on Monday as guidance suggests a mid-level perturbation lingering across the northern Gulf Coast, possibly as the remnants of an MCS. This feature, as progged, will center near Alabama Monday morning. I've favored increased PoPs across the eastern zones as a result of increased lift. Showers and thunderstorms should decrease west to east later that day, both with loss of diurnal heating and being on the subsident side of the shortwave. As this perturbation weakens and moves east, the residual/diffuse surface front should surge north by Tuesday morning as a more potent shortwave ejects to our west. This disturbance will be embedded in a more longwave, amplifying trough positioning across the Intermountain West and Plains. Warm, moist advection will combine with diurnal heating to foster additional showers and thunderstorms on Tuesday. Best chances will remain across our western zones in closer proximity to forcing/dynamics aloft. This shortwave will generally advance from the ArkLaTex to the Upper Great Lakes. Some guidance suggest a residual MCS entering Central Alabama from the west Tuesday night. Additional shortwave trough ejections are progged after this disturbance exits to our north Tuesday night. There could be as many as 2-3 more, some of these convectively enhanced as they push into the mid Mississippi Valley. With each shortwave ejection, the parent trough will gradually move east. Its presence in the region will become more substantial by Wednesday afternoon. By then, kinematics will increase to support more robust, organized thunderstorm activity. This includes the potential for a 20-30 kt low-level jet, as well as 30-40 kts of 500 mb flow. This will promote eff. bulk shear to increase to 30-40 kts amidst a warm sector containing 1,500- 2,500 J/kg MLCAPE. Strong to severe thunderstorms are possible. The best timeframe for this to occur would be Wed afternoon into Wednesday night, but some severe weather threats could persist into Thursday morning depending upon how quickly forcing/dynamics aloft linger in the region. It's still uncertain how the surface low will position during this period, as well as how various mesoscale factors evolve. However, there's enough confidence to introduce this threat into the HWO. More details will emerge in the coming days. Drier, more stable weather should return by Friday as this parent trough departs to the east, allowing for drier air to infiltrate behind the associated cold front. 40/Sizemore && .AVIATION... 18Z TAF Discussion. VFR conditions are expected to prevail through the short-term period with best SHRA/TSRA at TOI and MGM through this afternoon. Best timing of TSRA or VCTS should be between 20z and 00z this afternoon through the early evening, with potential for lingering SHRA. High confidence exists for MVFR to IFR stratus to develop once again between 06z and 12z for all terminals. SHRA and TSRA is expected to develop once again on Sunday and become more widespread. At this time we've limited all terminals to PROB30 through the morning hours on Sunday and will need to add more widespread coverage in subsequent TAF issuances. 56/GDG && .FIRE WEATHER... Rain chances will increase over the next several days with a potential for wetting rainfall through the forecast period, and likely though the week. Low ceilings will be possible each morning as very moist conditions continue near the surface. 20ft winds remain from the southwest to south for the next several days, increasing to 5-8mph by Tuesday afternoon. Given the increases in moisture, minimum RH values remain above 50 percent for much of the week. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 68 83 64 79 63 / 10 90 80 70 30 Anniston 69 82 66 79 65 / 10 80 80 70 40 Birmingham 71 83 66 81 66 / 20 90 80 70 30 Tuscaloosa 70 83 66 81 66 / 30 90 80 60 30 Calera 71 82 67 81 67 / 30 90 80 70 40 Auburn 69 82 67 79 65 / 20 80 60 80 40 Montgomery 71 85 68 83 67 / 20 80 70 80 40 Troy 69 85 67 82 67 / 20 80 60 80 40 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, May 21, 4:06 AM CDT, 14 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 406 AM CDT Sat May 21 2022 ALZ011>015-017>050-221215- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 406 AM CDT Sat May 21 2022 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Strong to severe thunderstorms are possible across portions of Central Alabama this afternoon through 9 PM. Primary threats include damaging wind gusts and quarter size hail. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Strong to severe thunderstorms are possible across Central Alabama Wednesday afternoon into early Thursday morning. Primary threats include damaging wind gusts and large hail. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed this afternoon, as well as on Wednesday.
In the hours before
Special weather statement, May 21, 5:58 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Birmingham AL
558 PM CDT Sat May 21 2022
ALZ025-212330-
Shelby AL-
558 PM CDT Sat May 21 2022
...A strong thunderstorm will impact portions of southeastern Shelby
County through 630 PM CDT...
At 558 PM CDT, Doppler radar was tracking a strong thunderstorm near
Columbiana, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Chelsea, Columbiana, Wilsonville, Harpersville, Westover, Mount
Laurel, Bounds Lake, Gaston Steam Plant and Beeswax Creek Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3331 8638 3327 8642 3328 8643 3326 8643
3313 8656 3323 8674 3342 8662
TIME...MOT...LOC 2258Z 212DEG 14KT 3324 8662
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
86/MartinSpecial weather statement, May 21, 6:00 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Birmingham AL
600 PM CDT Sat May 21 2022
ALZ037-045-047-212330-
Lee AL-Tallapoosa AL-Macon AL-
600 PM CDT Sat May 21 2022
...A strong thunderstorm will impact portions of west central Lee,
north central Macon and south central Tallapoosa Counties through 630
PM CDT...
At 600 PM CDT, Doppler radar was tracking a strong thunderstorm over
Tuskegee, moving north at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tuskegee, Tallassee, Notasulga, Franklin, Liberty City, Lake
Tuskegee, Tallapoosa City, Loachapoka, Reeltown, Uphapee Creek, Moton
Field Municipal Airport and Yates Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3238 8564 3239 8584 3248 8585 3250 8587
3264 8589 3264 8559
TIME...MOT...LOC 2300Z 178DEG 14KT 3246 8576
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
86/MartinSpecial weather statement, May 21, 6:28 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Birmingham AL
628 PM CDT Sat May 21 2022
ALZ036-037-043-220000-
Tallapoosa AL-Coosa AL-Elmore AL-
628 PM CDT Sat May 21 2022
...A strong thunderstorm will impact portions of northeastern Elmore,
southwestern Tallapoosa and southeastern Coosa Counties through 700
PM CDT...
At 627 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tallapoosa City, or near Tallassee, moving northwest at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tallassee, Dadeville, Equality, Eclectic, Jacksons' Gap, Martin Dam,
Eastern Lake Martin, Liberty City, Reeves Airport, Western Lake
Martin, Tallapoosa City, Southern Lake Martin, Kowaliga Bridge, Still
Waters Resort, Northern Lake Martin, Susannah Crossing, Maxwell
Gunter Recreation Area, Yates Dam, Blue Creek Marina and Dare Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3260 8571 3258 8572 3258 8580 3253 8580
3250 8591 3278 8615 3288 8576 3260 8570
TIME...MOT...LOC 2327Z 157DEG 20KT 3261 8584
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
86/MartinSpecial weather statement, May 21, 6:41 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Birmingham AL
641 PM CDT Sat May 21 2022
ALZ025>027-220015-
Shelby AL-Talladega AL-St. Clair AL-
641 PM CDT Sat May 21 2022
...A strong thunderstorm will impact portions of west central
Talladega, northeastern Shelby and southwestern St. Clair Counties
through 715 PM CDT...
At 641 PM CDT, Doppler radar was tracking a strong thunderstorm over
Vincent, or 9 miles northwest of Childersburg, moving northeast at 20
mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Vincent, Harpersville, Vandiver, Alpine Bay Resort, Coosa Island,
Logan Martin Dam, Logan Martin Lake, Country Club Estates, Camp
Winnataska and Sterrett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3328 8640 3339 8658 3359 8644 3343 8617
TIME...MOT...LOC 2341Z 215DEG 17KT 3339 8645
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
86/MartinLocal storm report, May 21, 6:48 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
648 PM CDT SAT MAY 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM TSTM WND DMG 4 SE CHELSEA 33.29N 86.59W
05/21/2022 SHELBY AL EMERGENCY MNGR
TREE DOWN ACROSS HWY 49 NEAR CHELSEA RIDGE
LN. TIME ESTIMATED BY RADAR.
&&Special weather statement, May 21, 6:51 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Birmingham AL
651 PM CDT Sat May 21 2022
ALZ015-023-024-220015-
Walker AL-Jefferson AL-Tuscaloosa AL-
651 PM CDT Sat May 21 2022
...A strong thunderstorm will impact portions of south central
Walker, northeastern Tuscaloosa and west central Jefferson Counties
through 715 PM CDT...
At 651 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bull City, or 15 miles west of Hueytown, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sylvan Springs, Maytown, Gorgas Steam Plant, Bull City, Gorgas,
Bankhead Lock And Dam, Goodsprings, Birmingport, Tutwiler and Little
Shoal.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3333 8727 3348 8742 3370 8723 3354 8698
TIME...MOT...LOC 2351Z 227DEG 15KT 3348 8726
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
86/MartinThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 2:55 PM CDT | Special Weather Statement | BMX | Marengo | 35 min |
| May 21, 4:06 PM CDT | Special Weather Statement | BMX | Lowndes | 24 min |
| May 21, 4:08 PM CDT | Special Weather Statement | BMX | Greene | 37 min |
| May 21, 4:54 PM CDT | Special Weather Statement | BMX | Dallas | 36 min |
| May 21, 5:47 PM CDT | Special Weather Statement | BMX | Macon | 28 min |
| May 21, 5:58 PM CDT | Special Weather Statement | BMX | Shelby | 32 min |
| May 21, 6:00 PM CDT | Special Weather Statement | BMX | Macon | 30 min |
| May 21, 6:10 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 35 min |
| May 21, 6:28 PM CDT | Special Weather Statement | BMX | Tallapoosa | 32 min |
| May 21, 6:41 PM CDT | Special Weather Statement | BMX | Talladega | 34 min |
| May 21, 6:51 PM CDT | Special Weather Statement | BMX | Jefferson | 24 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.